# SDR CA080305006

- Difficulty date: November 30, 2007
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Cessna 340A
- Aircraft time: 5,411 hours
- Engine: Cont TSIO520NB
- Propeller: Mcauly 3AF32C505
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Resistor
- Part number: OR551
- Condition: Overheated
- Location: Heater Blower
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

(CAN) RESISTOR LOCATED UNDER CO-PILOT SEAT(CONTROLS HIGH LOW OPERATION OF HEATER BLOWER MOTOR.  THERE ARE 3 RESISTORS OF THE SAME TYPE IN THIS LOCATION, IN THIS CASE HEATER RESISTOR-OR55-1 OVERHEATED CAUSING THE TY-RAP LOCATED ON THE UPPER PORTION OF RESISTOR TO MELT AND CATCH FIRE, THERE IS A SMALL SHIELD OF FLAME RESISTANCE MATERIAL ON THIS TERMIAL WHICH THE TY-RAP KEEPS IN PLACE.  RECOMMEND THIS AREA BE CHECK TO THE HEAT BUILD UP OF THIS RESISTOR AS THIS WILL INDIACATE THE NEED TO BE CHANGED. RESISTOR WAS CHANGED AND THE NEW RESISTOR HL55-08-Z-1-OHM WAS FOUND AFTER A 30 MINUTE RUN THE TEMP WAS 123 FDEGREES AND THE OLD RESISTOR WAS 187F DEGRESS IN FREE AIR WITH THE SAME LOAD FACTOR,IN THE ENCLOSED SPACE I ASSUME THE TEMP WOULD RISE MORE THAN THAT,MUST ALSO BE NOTED A COMPLETE HAD BEEN INSTALLED ABOUT 77HRS PIOR TO THIS.
